Welcome, Guest
Username: Password: Remember me
  • Page:
  • 1

TOPIC: Promacta Causing Chronic Diarrhea?

Promacta Causing Chronic Diarrhea? 3 months 2 days ago #65870

  • lurpelis
  • Offline
  • Posts: 21
  • Karma: 1
  • Thank you received: 4
Here's the story, want to know if anyone has a similar experience.

I started Promacta in June with no side-effects, 50mg per day. After about 6 weeks I was lowered to 25mg per day. In December my platelets dropped back to nearly zero. I was upped back to 50mg per day and took a four day dexamethasone pulse. About a week after stopping the steroids I started to get diarrhea. It's been... 6 weeks now and the diarrhea remains. There's no stomach pain or urgency to go, it's just that when I do go it's straight liquid or very loose.

Could this be a result of the Promacta, even though it didn't cause this initially?

Please Log in or Create an account to join the conversation.

Promacta Causing Chronic Diarrhea? 3 months 2 days ago #65871

  • mrsb04
  • Offline
  • Diagnosed in 2014. I'm also a renal specialist nurse
  • Posts: 1172
  • Karma: 7
  • Thank you received: 273
Been on it 2 years. Never had that problem

Please Log in or Create an account to join the conversation.

Promacta Causing Chronic Diarrhea? 3 months 2 days ago #65877

  • poseymint
  • Offline
  • Posts: 518
  • Karma: 1
  • Thank you received: 121
Diarrhea is listed as a side effect for Promacta. I get Nplate injections and have a bit of loose bowels with it, but since the injection is only once per week, the bowel upset is usually only for one day- its not a problem for me. But what you are describing sounds unhealthy- be sure to drink lots of water so you don't get dehydrated. Have you spoken to your doctor about it? I'd guess the only way to know for sure is to quit Promacta under your doctor's supervision and see if it clears up. But talk to your doctor of course and get his/her advice. There may be something else you can do.
Odd that it began only after taking a dexy pulse. I wonder if your digestive balance was upset by the dexamethasone. I find that drug to be harsh and hope to never take it again. I was on Promacta 4 different times and quit 4 times due to intolerable side effects. For me it was brain fog, headache, memory lapse, lack of imagination- the side effects were always around my thinking/head. good luck!

Please Log in or Create an account to join the conversation.

Promacta Causing Chronic Diarrhea? 3 months 2 days ago #65879

  • Hal9000
  • Offline
  • Give me all your platelets and nobody gets hurt
  • Posts: 1278
  • Karma: 10
  • Thank you received: 162
Nothing like that for me.
Have you tried any OTC fiber products like Metamucil aka Psyllium Husk or Benefiber aka Dextrin?

Please Log in or Create an account to join the conversation.

Promacta Causing Chronic Diarrhea? 3 months 9 hours ago #65894

  • karenr
  • Offline
  • Posts: 405
  • Thank you received: 42
I have irritable bowel syndrome, so it's hard for me to tell--but, after 3 months on Promacta, I don't think Promacta has increased or altered my diarrhea. Anxiety and the prednisone withdrawal, on the other hand, seem to affect it.

Please Log in or Create an account to join the conversation.

Promacta Causing Chronic Diarrhea? 1 month 3 weeks ago #66210

  • Sinfoniarc
  • Offline
  • Posts: 24
  • Thank you received: 3
I already had the chronic runs from years of IVIG, which is no longer working for me. Might as well as try the Promacta at this point. Can't imagine it being worse than it already is.

Please Log in or Create an account to join the conversation.

Promacta Causing Chronic Diarrhea? 1 month 2 weeks ago #66311

  • Sinfoniarc
  • Offline
  • Posts: 24
  • Thank you received: 3
I was actually told, this morning by the nurse, that it can cause constipation. Haven't had that (yet) but stomach seems to have settled down some (thank God).

Please Log in or Create an account to join the conversation.

  • Page:
  • 1

BBB Cleveland logo GuideStar Seal NORD Member Badge 2018THSNA logo